Skip to main content

Does trazodone have a negative effect on your memory?

4 Answers

Inactive 4 Dec 2013

I used to take 150mg of trazodone at night... it is good for sleep and has somewhat of a calming action but leaves you feeling "hung over" in the morning which I feel can affect memory

Votes: +1
486ocean 4 Dec 2013

I notice my short term memory is getting worse and worse but I need the Trazodone to sleep. Do you think that if I stop taking the Trazodone that my memory will improve?
Thanks for your help : )

Samooo 13 Feb 2017

My answer to the reply would be, most likely. I had been taking Trazodone for sleep for a while and it was working for me. I noticed I had an extremely hard time remembering almost anything I did throughout the day so I did more research on the medications I was taking and some causes of short term memory loss. I stopped taking it two or three weeks ago and my memory is slowly getting better. If it becomes a real problem, I would talk to your doctor about slowly decreasing the dose so you don't take it anymore, and try something else. Hope I helped. <3

Inactive 4 Dec 2013


What meds work for one person may not work for another as we are all different.
I have been taking trazodone for approxmately 15 yrs, and in the beginning it caused me to be groggy the next morning, but once it subsided it has worked like a charm with no side effects, no memory problems at all for me.

pamee

Votes: +1
486ocean 4 Dec 2013

Oh, that is good news! Thank you for responding. I think now I will take my Trazodone and go to sleep. Thanks again : )

Inactive 4 Dec 2013

Happy dreams :)

486ocean 4 Dec 2013

Thanks Pamee. I just woke up and am getting ready for work but I wanted to ask you how many mg of Trazodone you take. I am currently taking 100 mg. Also, does the Trazodone make your mouth dry?

Inactive 4 Dec 2013

Hi ocean,
I take between 200-300 mg.
Yes very very dry mouth... It was worse in the beginning when I first started. Try keeping a bottle water near. When awake try chewing gum, hard candy or ice chips.
I also want to add that if you feel really groggy, or brain fog try to go to sleep earlier so the trazodone has time to get out of your system somewhat.

Have a great day! ... pamee

smileyhappy 4 Dec 2013

Hi I don't have any problem with trazodone myself. I used to take 100mg now I only take 25 mg as needed. Used it for 6 years.

Votes: +1
Inactive 4 Dec 2013

Hi Smileyhappy,
Nice to see you!
May you have a blessed day!
pamee

smileyhappy 4 Dec 2013

Hi Pamee,
Nice to see you too!
Lynne ;)

chuck1957 5 Dec 2013

Ocean nothing to worry about here are the most common side effects you well notice it has short term memory loss,they are meaning just like forgetting something but these are all said to disapear with continued use. Chuck1957 retired pharmacy technician Cpht.

More common
Dry mouth (usually mild)
muscle or bone pain
trouble sleeping
trouble with remembering
unpleasant taste NOW remember these are the most common side effects but say they go away with continued use i have taken this and still do and have no problems... good luck

Votes: +0
486ocean 6 Dec 2013

Hi Chuck,

You list "trouble with remembering" as a side effect of trazodone so then it does affect your memory. I have been on it for about a year and a half and my memory has been greatly reduced, to the point that I probably will have to stop taking it. I don't know how I will deal with the insomnia but I cannot continue to go on like this. I am forgetting words all the time and it is affecting my work.

chuck1957 6 Dec 2013

ocean I am Sorry i was not clear enough read it again what it means is when you first start taking this is one of the most common but as you continue taking it this memory losss disapears and is no longer a problem and at that it is rare.
There are so many things that can cause memory loss like excess worring,stress, Please do not adjust or stop this trazodone until you talk with the doctor i personally think its more the pressure exc this is one of ther safest sleeping medications and prescribed the most because of its side effects are very rare..do not do anything until you talk to your physician..thanks ocean you have nothing to worry about.there is no long term memory loss's with this one.
so wait until you speak with you doctor.

486ocean 7 Dec 2013

Thank you so much Chuck, you have really been very helpful and I do appreciate it. Hope you have a nice weekend : )

chuck1957 7 Dec 2013

Ocean thank you and its no problem you have helped me too to rethink some of my problems by the way i have been on trazodone on and off now just as needed for sleep and helps my stress the next day for around 6 years it is for most a excellent sleeping pill but some even take it in the day but it depends on how they are using it but for us if you don't sleep well you have a bad day and more so it goes on for a period of time do me a favor when asking about a med let me or us know if you just started it or if you have been onit for a year or weeks it makes a difference on the answer happy days my friend chuck1957

Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.